# SDR CA010921007

- Difficulty date: August 16, 2001
- Submitted: September 25, 2001
- Operation: Air carrier
- Make and model: Boeing 737281
- Aircraft time: 40,334 hours
- Engine: Pwa JT8D17
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN)   ENROUTE FROM YVR TO YYC EXPERIENCED COMPRESSOR STALL ON NR 1 ENGINE. UPON ESTABLISHING CRUISE POWER SETTNG, CREW HEARD LOUD POP, FOLLOWED 20 SEC LATER BY ANOTHER POP (SEVERE COMPRESSOR STALL) & ASSOCIATED NR 1 ENGINE PRESSURE RATIO (EPR),  N1 POWER SURGES AS WELL AS LARGE THROTTLE STAGGER.  THRUST REDUCED & ENGINE STABILIZED - AFTER SLOWLY INCREASING THRUST,  ANOTHER STALL. QUICK REACTION CHECK (QRC) CARRIED OUT & NO FURTHER SYMPTOMS NOTED BELOW 80 PERCENT N1. MAINT CONTROL NOTIFIED & CREW ADVISED TO CARRY ON TO YYC AT IDLE THRUST. A/C LANDED IN YYC WITH NO FURTHER INCIDENTS TO REPORT. (THERE NO INFLIGHT SHUTDOWN ON ENGINE).
